Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

SSRI Withdrawl Leading to Benzo Dependence


[ch...]

Recommended Posts

Hello all. I suffer mainly from GAD and I was taking Lexapro for at least 2 years. I was eating a carnivore diet and fasting a lot and thought I would just quick wean myself off the SSRI because my former psych was no help at all and at one point told me since I was taking 5mg every other day I could probably just stop (yeah right).

 

About 2.5 to 3 weeks off the SSRI I was getting really bad anxiety back and a litany of other symptoms so I retreated to 2.5mg of Lexapro and then eventually bumped to 5mg but in the mean time I was still sporadically medicating myself with my 1mg of lorazepam. Since about 7/30 and onward of this year I've been taking 1mg of Lorazepam every night to sleep. I got a new psychiatrist and he wanted me to bump to 10mg of Lexapro so I've been trying that but then he also wanted me to cut the Lorazepam in half and take that each night. Well I tried that 50% reduction twice and that did not work so I've still been consistently taking 1mg at about 8pm each day. I think I have to fight off withdrawal practically all day even though the new psych tells me "it's just anxiety" (possibly from SSRI discontinuation?). There have been some days where I take 2 x 1mg doses about 8 hours apart but that's just on really bad days from the SSRI updose or when I simply can't take it. I would estimate I've only done this 3-4 times total.

 

My new psych. seems to want to like switch me to Klonopin at some point if I can't get off the Ativan/Lorazepam. So do you guys think this is a good idea or can I just directly taper the lorazepam?

 

I stumbled across this resource for making a tapering schedule (seems pretty long but if it can keep me functional then I'm cool with it. I'd still like to be able to work from home as I am doing now, but it's a struggle):

http://benzo.alwaysdata.net/

I already have the milligram scale and such because God knows what I was gonna do wrt the SSRI. Now that I've settled on just going back on that I want to try and get off the Lorazepam.

 

Any advice would be much appreciated. I would estimate my usage has been roughly 2 months with the first month being sporadic but somewhat regular usage and then I've been taking the 1mg every night at 8pm since 7/30/2020 and onward with only occasional 2 dose days.

 

I can get through most of the day fine when I start out with Wim Hof breath work and cold shower therapy but mid day is always the roughest spot, but I can typically power through it. Right now I got weird symptoms of anxitey, tinniuts, extremely cold feet, a messed up gut (probably from SSRI does increase?), headaches, fatigue (I crash mid day a lot), sometimes my BP dips and my HR is high. I've been doing a lot of things to cope but I'm wondering if I'm having interdose benzo withdrawal. Right now I still have extreme agoraphobia and don't usually leave the house to go anywhere, but I do go on walks around by neighborhood. Anyway, that's all for now. Just looking for some advice before my psych. decides to throw me onto Klonopin because he claims it's easier to wean off. Most ppl I talk to tell me it's not easier at all and one buddy was saying the metabolites for kpin last 7-10 hours, etc. At any rate, I could use some advice.

 

Thanks.

Link to comment
Share on other sites

Hello chillywilly!  Welcome to BenzoBuddies!

 

We're glad you joined us!  Sorry you've had such a rough time with lorazepam, Lexapro and SSRIs.  From what we see on this forum your psychiatrist's suggestion to switch to Klonopin is not a good option -  Klonopin is a very potent benzo and not easier to taper off.  Switching from one benzo to another also requires an adjustment period and has it's own challenges. It sounds very much like you've been experiencing interpose withdrawal: it's not "just anxiety".  We hear stories like this frequently - unfortunately there seem to be many doctors who aren't very knowledgeable about benzo withdrawal.

 

You'll find valuable information and support here that will help you navigate this challenging path and plan a careful, slow taper.  This is a community of members who understand what you're going through and can share their hard won guidance.We have a wonderfully supportive board dedicated to withdrawal from lorazepam.  I'll give you the link below.

 

We generally suggest tapering with cuts of no more than 5-10% every 10-14 days or longer.  This gradual taper helps minimize withdrawal symptoms and ensure you are able to function as well as possible during your withdrawal.  Many members make even smaller cuts over a longer period of time, letting their taper be guided by symptoms and waiting for symptoms to become more manageable before making the next cut.

 

Please explore the site and feel free to post.  I suggest you start with these boards and start a new topic with questions about your situation:

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

Tapering off Ativan Support Group

 

It's helpful to other members to readily see where you are in your benzo journey so please create a signature.  Here's how. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile.

 

We're glad you're here!  Please reach out for support-

Brighterday  :)

 

 

 

Link to comment
Share on other sites

Welcome ChillyWilly,

 

Glad you have decided to taper off the Benzo. It sounds like you have done quite a bit of research. You have also gained some good tools already with your Wim Hof breath work and other methods. So good work there!

 

Tapering off of Lorazepam is definitely doable. Many like myself are in the process and I have seen many buddies taper it successfully. No one can make the decision for you weather to switch but you can certainly find info hear to help with your decision.

 

JuJuBi

 

 

Link to comment
Share on other sites

×
×
  • Create New...